Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 91, NWS Eureka, CA

September 17, 2022

NWS Eureka, CA issued this small craft advisory at Sep 17, 2022, 3:14 PM PDT. It took effect at Sep 18, 2022, 3:00 AM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2022, 3:14 PM PDT (22:14 UTC)
In effect from
Sep 18, 2022, 3:00 AM PDT
Expired
Sep 19, 2022, 12:00 PM PDT
In force
33 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

236 
WHUS76 KEKA 172214
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
314 PM PDT Sat Sep 17 2022

PZZ475-180615-
/O.NEW.KEKA.SC.Y.0091.220918T1200Z-220919T0300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
314 PM PDT Sat Sep 17 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM SUNDAY...

* WHAT...East winds 15 to 25 kt and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 5 AM to 8 PM Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
8 follow-up statements
094 
WHUS76 KEKA 180411
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
911 PM PDT Sat Sep 17 2022

PZZ475-181215-
/O.EXT.KEKA.SC.Y.0091.220918T1000Z-220919T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
911 PM PDT Sat Sep 17 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM SUNDAY TO 3 AM 
MONDAY...

* WHAT...East winds 15 to 25 kt and seas 5 to 8 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 AM Sunday to 3 AM Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
238 
WHUS76 KEKA 180934
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
234 AM PDT Sun Sep 18 2022

PZZ475-181745-
/O.CON.KEKA.SC.Y.0091.220918T1000Z-220919T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Sun Sep 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
440 
WHUS76 KEKA 181532
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
832 AM PDT Sun Sep 18 2022

PZZ475-182345-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-220919T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
832 AM PDT Sun Sep 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
796 
WHUS76 KEKA 182135
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
235 PM PDT Sun Sep 18 2022

PZZ475-190545-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-220919T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
235 PM PDT Sun Sep 18 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
537 
WHUS76 KEKA 190437
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
937 PM PDT Sun Sep 18 2022

PZZ475-191245-
/O.EXT.KEKA.SC.Y.0091.000000T0000Z-220919T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
937 PM PDT Sun Sep 18 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON MONDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts to 25 kt and seas 7 
  to 9 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
665 
WHUS76 KEKA 190931
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
231 AM PDT Mon Sep 19 2022

PZZ475-191745-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-220919T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
231 AM PDT Mon Sep 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 6 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
371 
WHUS76 KEKA 191535
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 AM PDT Mon Sep 19 2022

PZZ475-191900-
/O.CON.KEKA.SC.Y.0091.000000T0000Z-220919T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
835 AM PDT Mon Sep 19 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Southeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
503 
WHUS76 KEKA 191845
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1145 AM PDT Mon Sep 19 2022

PZZ475-191945-
/O.EXP.KEKA.SC.Y.0091.000000T0000Z-220919T1900Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1145 AM PDT Mon Sep 19 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON PDT TODAY...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 2:38 PM PDT, 36 minutes earlier.

Area forecast discussion, Sep 17, 2:38 PM PDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PDT Sat Sep 17 2022

.SYNOPSIS...An early season storm system will impact Northwest
California today through the middle of next week. Significant
early-fall rainfall will occur as a result, particularly across
Mendocino and Lake Counties. In addition, gusty east-southeast
winds are forecast to occur during Sunday afternoon, and
thunderstorms can't be ruled out across portions of the region
through Tuesday. Otherwise, drier and warmer conditions will
redevelop during late portions of next week as the storm system
exits east away from the region.

&&

.DISCUSSION...An upper-level shortwave trough was positioned
offshore from NRN CA this afternoon. That wave is forecast to
evolve into a closed upper low during the next 24 hours. Model
guidance shows the low remaining quasi-stationary through Tuesday
night, and then trekking northeast Wednesday into Thursday. Before
the low exits, multiple waves of ascent are forecast to rotate
cyclonically across the EKA CWA, which will aid in favorable
deep-layer saturation for widespread showery rainfall. In
addition, strong low-level southeasterlies are forecast to occur
across Mendocino and Lake Counties as surface low pressure
deepens immediately offshore. The stronger low-level flow will
yield augmented moisture flux and orographic ascent favorable for
1-2 inches of rainfall Sunday morning through Sunday night...with
lower rainfall totals expected across Humboldt and Del Norte
Counties due to unfavorable downslope easterlies, weaker moisture
flux, and more marginal large-scale ascent.

Sub-advisory gusts will also be a nuisance for persons located
across exposed terrain during Sunday...particularly in Mendocino
County as a 25-35 kt low-level southerly jet develops across the
area. Finally, a roughly 5-10 percent probability of thunderstorm
development will exist every afternoon through Monday across
portions of Mendocino, Lake, and Trinity Counties, with the
probability increasing to 20 percent Tuesday afternoon as steeper
lapse rates and a deeper free convective layer develops across
the region.

After Wednesday...the previously mentioned upper low is forecast
to become mobile and eject northeast away from the region by
Thursday. Drier and warmer late week conditions will develop
across NWRN CA as a result.

Garner

&&

.AVIATION...Mainly high clouds and very light showers along
the coast and across the coastal terminals this afternoon. A large
low pressure system west of the Bay Areas is driving the weather over
the region with heavier rain and gustier winds expected to impact
KUKI late tonight and tomorrow. Elsewhere clouds and light rain can
be expected with mainly vfr criteria but locally around Lake and
Mendocino areas will see periods of mvfr from Sunday morning through
the afternoon as that system remains over the area.

&&

.MARINE...The wind regime will gradually become southeast and east
across the southern waters tonight and a little more northeasterly
across the northern waters as a large low pressure system approaches
the Sonoma Coast.  A couple of small swells from low pressure
systems located in  the Gulf of Alaska will mix with minor short-
period seas and a small, long-period southerly swell over the next
several days. These combinations will lead to a semi-chaotic sea
state this weekend and into early next week. Combined seas are
forecast to remain at 8 feet or below through midweek.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory from 5 AM to 8 PM PDT Sunday for
     PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Sep 17, 3:22 AM PDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
322 AM PDT Sat Sep 17 2022

CAZ101>115-181030-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
322 AM PDT Sat Sep 17 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.